Connect with others who understand.

sign up log in
About MyChronicPainTeam
Real members of MyChronicPainTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Osteo Arthritis,

I Have Osteo Arthritis,

I have been taking Naproxen and Co-codamol for about 3 years, and have suddenly become intolerant of the medication. I suffer severe nausea and feelings of discomfort. I have had to stop taking the tablets, and am now in constant pain. Does anyone have any suggestions for alternative pain relief for me please?

A MyChronicPainTeam Member said:

I am very sorry to hear your story, taking any pain relief constantly will have side effects. On less pain days I endure on other days I can't function because the pain disables me I then take pain relief. By giving your body time to recover, you may find your able to take pain relief again but be aware not to use it constantly. I know the doc's tell us too but they're not God, they mess up too. All the best to you :)

posted over 3 years ago
A MyChronicPainTeam Member said:

I use celabrex. I take it in the morning and am on 100mg there are different mg I'm on the low dose but thing of asking for for the 200 mg. I'm having a spinal fusion on Tuesday and have had to stop the celabrex for 7 days before surgery and boy do I know it. But it sure helps with the being able to move and walk around in the morning I'd talk to ur dr and ask them bout it. Good luck to you.

posted over 3 years ago
A MyChronicPainTeam Member said:

Thank you very much for your advice. My doctor has now taken me off Naproxen and reduced the strength of the cocodamol. So now, I am still in a fair bit of pain but the cocodamol just about takes the edge off it. I will have a go with heat packs and creams. I am fed up of the doctors telling me they want me to wait until I am older to have a hip replacement, I am 67 now and want to carry on enjoying my life as long as I can and not be in pain. My next appt at the hospital is January, and my GP said I must insist I get the op asap. So I will do my best. xx

posted over 3 years ago
A MyChronicPainTeam Member said:

It may be the naproxen that is upsetting your stomach, l was on NSAIDs for years and eventually stopped them then years later l had a neurofen tablet and had gastric bleed. I take panadiene forte quite well without the NSAIDs my advice is to try that when your pain gets too much. NSAIDs are notorious for giving you stomach problems. I also use heat packs, heat creams, even ice as well can help. Hope is has helped you lovey, take care, Gwynnie 🌼 xx

posted over 3 years ago
A MyChronicPainTeam Member said:

Hi Trish I am in similar place. I have osto/rheumatoid arthritis I am in a lot of pain. I see a pain doctor 2ayear he put me on to gabapentin in stead
of a lot co-codamol as I All so have kidney problem so that I can use less
cod-codamol. I feel better with less tablets. I hope that can help you.
MARGARET

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in